Alert archive / California / Wind Advisories in 2019
Wind Advisory 4, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 4, 2019, 1:57 AM PST for Imperial County, Riverside County, San Bernardino County, California. It took effect at Feb 4, 2019, 2:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 4, 2019, 1:57 AM PST (09:57 UTC)
- In effect from
- Feb 4, 2019, 2:00 PM PST
- Expired
- Feb 4, 2019, 1:33 PM PST
- In force
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230 WWUS75 KPSR 040957 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 257 AM MST Mon Feb 4 2019 CAZ560-564-042330- /O.NEW.KPSR.WI.Y.0004.190204T2200Z-190205T1200Z/ Joshua Tree NP West-Chuckwalla Mountains- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, and Imperial Hot Mineral Springs 157 AM PST Mon Feb 4 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST TUESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 4 AM PST Tuesday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * TIMING...This afternoon through early Tuesday morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
1 follow-up statement
304 WWUS75 KPSR 042133 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 233 PM MST Mon Feb 4 2019 CAZ560-564-042245- /O.CAN.KPSR.WI.Y.0004.190204T2200Z-190205T1200Z/ Joshua Tree NP West-Chuckwalla Mountains- 133 PM PST Mon Feb 4 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Phoenix has cancelled the Wind Advisory. Breezy conditions will still be possible through this evening with localized gusts approaching 40 mph along ridge tops and through terrain gaps. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 3, 9:50 PM PST, 4 hours 7 minutes earlier.
Area forecast discussion, Feb 3, 9:50 PM PST, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1050 PM MST Sun Feb 3 2019 .UPDATE...Updated Aviation Discussion. .SYNOPSIS... As one weather disturbance exits east of the area, another system will move through the region during the middle of the week. Very moist conditions will persist preceding this weather system, and periodic light showers may affect higher terrain areas of Arizona. More widespread light rain will be possible across south-central Arizona late Tuesday into Wednesday before the next front sweeps through the area. Drier conditions will finally return late in the week and into next weekend, though temperatures will generally remain below normal. && .DISCUSSION... Early afternoon WV imagery shows the shortwave associated with rainfall earlier in the day has de-amplified and already lifted into Wyoming; while the low level frontal boundary has essentially washed out, and is hardly discernible via objective analysis. Regional radar depicts one remaining organized area of rain over SE Arizona tied into a slug of H7 moisture, but otherwise deep southerly flow over south-central Arizona was tapping residual boundary layer moisture in an upslope regime resulting in lingering light showers/sprinkles around and east of the Phoenix metro. A pair of deeper shortwaves over the east Pacific/NW Conus will allow mean troughing and moist southwest flow to be maintained over the SW Conus through the middle of the week resulting in a moderately tricky forecast. While most areas should remain dry Monday, there is a subtle wave and a more pronounced subtropical jet streak that may invigorate localized ascent throughout the day. Global models depict an interesting coupled jet structure by Monday afternoon with favorable divergence fields over central and eastern Arizona. With the old theta-e boundary stalled just east of the I-10/I-17 corridor, focused lift along with orographic influences will likely support some light showers over higher terrain north and east of Phoenix. Lower elevation rain from Phoenix westward is unlikely, and even foothill locations would only see a few spits here and there. The aforementioned East Pacific/NW Conus shortwaves will consolidate into a singular latitudinal trough propagating into the Great Basin late Tuesday and Wednesday. While NAEFS and ECMWF EPS members still depict some spread in outcomes, the overwhelming trend has been towards a stronger jet core developing on the eastern periphery of the trough and quicker progression of the entire trough axis. As such, deep layer ascent and frontal forcing may begin as early as Tuesday afternoon albeit with moisture profiles likely 1/2 to 2/3rds lower than the past 24 hours. The more positively tilted orientation to this trough and quicker motion should bring a rapid clearing and stronger dry advection to the forecast area late Wednesday. However, post-processed guidance continues to indicate temperatures struggling to reach the 60 degree mark in Phoenix (and the vast majority of the CWA for that matter) both Wednesday and Thursday. Behind the midweek trough, a drier airmass will quickly overspread the region with low-level mixing ratios falling below 2 g/kg. The dry air along with light winds and clear skies will likely provide favorable conditions for radiational cooling Friday morning and the latest National Blend indicates some of the outlying lower deserts (including Casa Grande, Bouse and Tacna) will fall below freezing. Ensemble means generally depict below normal heights across the western CONUS this weekend, though it is unclear where short-wave troughs will develop, and what impact they will have on our sensible weather. Blended model guidance generally suggests temperatures at or near normal with below normal PoPs. && .AVIATION... South-Central Arizona including KPHX, KIWA, and KSDL: Moist westerly flow in the low levels of the atmosphere will continue to produce widespread SCT-BKN cloud layers in the 3-5k foot range through midday Monday across the greater Phx area. Along with the clouds, isolated sprinkles/light showers will also be affecting the region. There is also an outside chance for patchy mist/fog late tonight/early morning on Monday, but confidence is too low to include fog/mist in the TAFS at this time. Cigs will attempt to scatter out on Monday afternoon due to heating/mixing from below, but will begin to lower/thicken Monday evening/night as the next pacific storm system begins to approach from the west. Southeasterly winds tonight to become southerly, with speeds in the 7-10kt range during the midday/early afternoon hours on Monday before becoming more westerly during the late afternoon/evening hours. Southeast California/Southwest Arizona including KIPL and KBLH: Light westerly winds at KBLH and southwesterly winds at KIPL tonight and Monday morning to increase into the 15-20 kt range with gusts in the 25-28 kt range on Monday afternoon/evening as the next pacific storm approaches from the west. Cloud cover to be confined to SCT- BKN high cirrus decks aoa 20k feet through the TAF period, along with FEW-SCT decks in the 8-10k foot range Monday afternoon/evening as the next system approaches. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Tuesday through Saturday: Unsettled conditions are likely to occur for the middle of the week with chances of rain favoring the eastern 2/3rd of Arizona. Drier air should finally begin to move into the region Thursday into Friday. Minimal RHs will remain quite high through Wednesday before lowering into the 20s starting Thursday. Below normal temperatures are also expected to persist through the week. Winds will generally be on the lighter side most days, but breezy conditions are likely on Tuesday and Wednesday. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...MO/Hirsch AVIATION...Percha FIRE WEATHER...Kuhlman
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.